MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PHOENIX DRILL BIT; BIT, DRILL

STRYKER ENDOSCOPY-SAN JOSE PHOENIX DRILL BIT; BIT, DRILL
Model Number CAT02504
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the tip broke off during the procedure and a piece remained embedded in the bone.
 
Additional Manufacturer Narrative
This complaint investigation was closed based on the device not received, therefore the reported failure mode was not confirmed.In the event that the device is received, the complaint will be reopened and the investigation will be updated with new results.Alleged failure: bit tip broken off.Probable root cause: design, improper raw material selection, insufficient assembly design, hard stop not designed correctly, guide mouth does not stabilize guide during drilling, manufacturing, improper assembly, incorrect raw material used, guide or drill not manufactured to specification, application, use of excessive force.The reported failure mode will be monitored for future reoccurrence.H3 other text : 81.
 
Event or Problem Description

Brand Name
PHOENIX DRILL BIT
Common Device Name
BIT, DRILL
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key10530851
Report Number0002936485-2020-00379
Device Sequence Number14418012
Product Code HTW
UDI-Device Identifier07613252633242
UDI-Public07613252633242
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCAT02504
Device Catalogue NumberCAT02504
Device Lot Number192333AG2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer08/20/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR